Acral erythemas induced by chemotherapy and graft-versus-host disease in adults with hematogenous malignancies
Related Experiment Video
Updated: Aug 12, 2026

Induction of Alloantigen-specific Anergy in Human Peripheral Blood Mononuclear Cells by Alloantigen Stimulation with Co-stimulatory Signal Blockade
Published on: March 14, 2011
1Department of Hematology, University of Texas M.D. Anderson Cancer Center, Houston.
Abstract:
Acral erythema is being seen with increasing frequency in patients with hematologic malignancies, because of the administration of more aggressive high-dosage chemotherapy and the increasing use of allogeneic bone marrow transplantation, which may be followed by the development of cutaneous graft-versus-host disease. The varieties induced by both drugs and graft-versus-host disease are grossly similar but can be differentiated on the basis of symptoms, medical history, and response to therapy. Each also has to be differentiated from the painless palmar erythema commonly associated with pregnancy and with chronic liver disease. When making such a diagnosis, attention to the clinical history and an awareness of the points of distinction will help the physician to determine the precipitating cause and initiate appropriate treatment promptly.
Related Concept Videos
Clinical Applications of Epidermal Stem Cells
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...
Bone Marrow Sampling and Transplants
The transplant begins with high doses of chemotherapy and radiation treatment, which aim to destroy the...

